Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 28, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 2, 2008, 6:39 PM EDT for 4 counties in Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 6:39 PM EDT (22:39 UTC)
- Expired
- May 2, 2008, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Medina County, OH, Stark County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 51 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:00 PM EDT | TSTM WND DMG | Barberton, OH | A POWER POWER WAS SNAPPED BY THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 022238
SVRCLE
OHC103-151-153-169-022315-
/O.NEW.KCLE.SV.W.0028.080502T2239Z-080502T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
639 PM EDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MEDINA COUNTY IN NORTHEAST OHIO...
WESTERN STARK COUNTY IN NORTHEAST OHIO...
SUMMIT COUNTY IN NORTHEAST OHIO...
EASTERN WAYNE COUNTY IN NORTHEAST OHIO...
* UNTIL 715 PM EDT
* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BRUNSWICK TO MOUNT EATON...OR ALONG A LINE
EXTENDING FROM STRONGSVILLE TO 9 MILES NORTHEAST OF HOLMESVILLE...
AND MOVING EAST AT 48 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WADSWORTH...DOYLESTOWN...DALTON...BREWSTER...BARBERTON...NAVARRE...
MASSILLON...CUYAHOGA FALLS...AKRON...MACEDONIA...HUDSON...
TWINSBURG...NORTH CANTON...TALLMADGE...MOGADORE AND CANTON
LAT...LON 4067 8182 4067 8186 4127 8188 4127 8155
4134 8158 4135 8150 4135 8138 4099 8138
4098 8137 4074 8136 4066 8181
TIME...MOT...LOC 2239Z 250DEG 42KT 4129 8177 4069 8175
$$
KUBINA1 follow-up statement
000
WWUS51 KCLE 022315
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
714 PM EDT FRI MAY 2 2008
OHC103-151-153-169-022324-
/O.EXP.KCLE.SV.W.0028.000000T0000Z-080502T2315Z/
WAYNE OH-STARK OH-MEDINA OH-SUMMIT OH-
714 PM EDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SUMMIT...EASTERN
MEDINA...WESTERN STARK AND EASTERN WAYNE COUNTIES WILL BE ALLOWED TO
EXPIRE AT 715 PM EDT.
LAT...LON 4067 8182 4067 8186 4127 8188 4127 8155
4134 8158 4135 8150 4135 8138 4099 8138
4098 8137 4074 8136 4066 8181
TIME...MOT...LOC 2314Z 250DEG 42KT 4143 8126 4083 8124
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:02 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 2, 3:02 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 302 PM EDT FRI MAY 2 2008 .SYNOPSIS... WARM FRONT ACROSS LAKE ERIE WILL MOVE NORTH OVERNIGHT. LOW PRESURE OVER IOWA WILL MOVE NORTHEAST TO NORTHERN MICHIGAN TONIGHT AND INTO EASTERN ONTARIO ON SATURDAY. A COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE ACROSS THE AREA ON SATURDAY. HIGH PRESSURE WILL BUILD IN FOR SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... THUNDERSTORMS OVER LAKE ERIE AND FAR NORTHERN SECTIONS OF THE FORECAST AREA WILL LIFT NORTH AND WOULD EXPECT THESE TO DIMINISH OVER LAND AREAS THIS EVENING. SCATTERED THUNDERSTORMS WERE OVER INLAND AREAS OF NW OH. WHILE LINE OF THUNDERSTORMS MOVING THROUGH EASTERN INDIANA THIS AFTERNOON HAVE DECREASING IN INTESITY. THEY WILL MOVE INTO WESTERN OHIO LATE AFTERNOON AND EVENING BUT APPEARS THAT THESE STORMS WILL DECREASE IN INTENSITY AND COVERERAGE AS THEY MOVE EAST. THEN MODELS WERE THEN SHOWING ANOTHER AREA/LINE OF STORMS WELL AHEAD OF THE FRONT MOVING THROUGH LATER TONIGHT. THOUGH WE WILL SEE SOME BREAKS IN THE SHOWERS AND THUNDERSTORMS BELIEVE LIKELY POPS WILL BE THE BEST WAY TO GO. MAY BE SOME ISOLATED SEVERE STORMS PRIMAIRLY WITH HAIL THIS AFTERNOON AND EVENING. FAIRLY STRONG UVV AND WIND FIELDS WITH THE STORMS COMING THROUGH LATER TONIGHT...AND THEY COULD POSE THREAT WITH HAIL AND HIGH WINDS POSSIBE IF THEY GET ORGANIZED. HOWEVER AT THIS TIME WE ARE NOT OUTLOOKED BY SPC. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... COLD FRONT MOVING THROUGH TOMORROW. WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS LIKELY...THOUGH SHOULD TAPER OFF SOMEWHAT IN THE WEST BY LATE AFTERNOON. FRONT MAY NOT MOVE THROUGH UNTIL LATE IN THE DAY CENTRAL AND EASTERN AREAS THOUGH LOOKS LIKE MAIN AREA PRECIP MAY BE OUT AHEAD OF THE FRONT. WILL KEEP CHANCE OF THUNDERSTORMS GOING CENTRAL AND EAST DURING THE EVENING WITH CHANCE OF SHOWERS WEST...THE END SHOWERS WEST BY MIDNIGHT WITH JUST A CHANCE OF SHOWERS EAST. HIGH PRESSURE BUILDING IN ON SUNDAY SHOULD BRING FAIR WEATHER FROM SUNDAY INTO MONDAY.LOWS TONIGHT SHOULD BE MILD IN THE SOUTHERLY FLOW. FORECAST HIGHS ON SATURDAY A LITTLE TOUGH IF THERE ARE SOME BREAKS ESPECIALLY IN THE EAST...WENT CLOSE TO GUIDANCE MOS MAV. FOR SUNDAY AFTER FROPA AND WITH 850 MB TEMPERATURES NEAR 0C WENT COLDER THAN GUIDANCE. WITH HIGH PRESSURE IN CONTROL SUNDAY NIGHT AND MONDAY NIGHT ALSO WENT COLDER THAN GUIDANCE. THE 00Z MEX NUMBERS LOOK GOOD. ALSO USED LOCAL SCHEMES TO COME UP WITH THE TEMPERATURES. && .LONG TERM /TUESDAY THROUGH THURSDAY/... MODELS START OUT IN FAIRLY GOOD AGREEMENT WITH THE ECMWF AN DGFS SHOWING A CLOSED UPPER LOW OVER HUDSON/JAMES BAY WITH A ZONAL TO WNWLY FLOW ACROSS THE AREA. AT THE SURFACE WEAK HIGH PRESSURE WILL EXTEND ACROSS THE AREA. MODELS DIVERGE AFTER TUESDAY NIGHT INTO WEDNESDAY WITH THE GFS SHOWING A COUPLE SHORT WAVE BREAKING OFF INTO CLOSED LOWS IN THE NORTHWEST FLOW ACROSS THE WESTERN LAKES AND THEN ACROSS THE EASTERN LAKES. MEANWHILE THE ECMWF SHOWS AN UPPER RIDGE BUILDING IN. GIVEN THE DIVERGENCE WILL GO CLOSER TO HPC. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... LINE OF CONVECTION EXTENDING FROM THE TOL AREA THROUGH MEDIAN COUNTY TO NEAR KYNG. THIS LINE IS MOVING NORTHEAST ALTHOUGH MOVEMENT ON THE EAST END OF THE LINE IS SLOWER THAN THE WEST END DUE IN PART TO THE MORE STABLE AIRMASS ACROSS EXTREME NERN OHIO AND NWRN PA. MOST AREAS WILL SEE A BREAK IN THE CONVECTION FOR A COUPLE HOURS BEFORE THE LINE ACROSS INDIANA MOVES INTO THE AREA. BROUGHT THE LINE INTO TOL AND FDY AREAS AFTER 20Z AND KMFD AFTER 22Z. WILL NOT BRING IT FURTHER EAST AT THIS POINT AS THIS COULD WEAKEN IN FAVOR OF ANOTHER LINE DEVELOPING TO THE WEST AND TAKING OVER. FOR THE LATE OVERNIGHT HOURS HAVE FOLLOWED THE NAM12 UVV WHICH BRINGS A LINE THROUGH THE CLE AREA AROUND 09Z. WILL BRING IN A TEMPO GROUP WITH TSRA FOR THAT PRIOD AND ATTEMPT TO TILE ITS MOTION EAST. OUTLOOK...COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA ON SATURDAY ALLOWING FOR NEXT POSSIBLE CHANCE FOR MVFR CONDITIONS. LINGERING UPPER LOW ACROSS THE AREA ON SUNDAY WILL ALLOW FOR CONTINUED CLOUD COVER AND THE CHANCE FOR SHOWERS...THEN HIGH PRESSURE BUILDS IN SUNDAY NIGHT ALLOWING FOR CLEARING SKIES BY MONDAY MORNING FROM WEST TO EAST. && .MARINE... ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED UNTIL COLD FRONT MOVES THROUGH SATURDAY EVENING. WINDS WILL THEREFORE STAY FROM A SOUTHERLY DIRECTION OUTSIDE OF THUNDERSTORM GUSTS UNTIL THE FRONTAL PASSAGE. LATE SATURDAY AFTERNOON/EARLY EVENING FOR TIMING OF THE COLD FRONT. FOR THE MOST PART EXPECTING WINDS IN THE 10-20 KNOT RANGE WITH THE POSSIBILITY OF A PERIOD BEHIND THE FRONT OF 15-25 KTS. HIGH PRESSURE BUILDS IN SUNDAY RELAXING THE WINDS. WEAK FRONT MOVES SOUTHEAST ACROSS THE LAKE MONDAY NIGHT. HIGH PRESSURE FOLLOWS AGAIN. GFS QUICK TO BRING ANOTHER CLOSED OFF LOW TO THE GREAT LAKES BY WEDNESDAY...BUT SLOWED THAT DOWN DRAMATICALLY...MORE IN LINE WITH ECMWF AND HPC GUIDANCE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...RANDEL NEAR TERM...RANDEL SHORT TERM...RANDEL LONG TERM...TK AVIATION...TK MARINE...OUDEMAN
Hazardous weather outlook, May 2, 4:16 AM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EDT FRI MAY 2 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-030830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 416 AM EDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG AS A COLD FRONT MOVES ACROSS THE REGION. THERE COULD BE SOME FROST SUNDAY NIGHT AND MONDAY NIGHT. THIS WILL HAVE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-030830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 416 AM EDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG AS A COLD FRONT MOVES ACROSS THE LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:07 PM EDT | Areal Flood Advisory | CLE | Huron, Lorain | 108 min |
| May 2, 1:29 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 14 min |
| May 2, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 31 min |
| May 2, 5:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Richland | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.